Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 19, 2005, 10:27 PM CDT for Wabash County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2005, 10:27 PM CDT (03:27 UTC)
- Expired
- Sep 19, 2005, 10:50 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:10 PM CDT, 9 hours 17 minutes earlier.
Area forecast discussion, Sep 19, 1:10 PM CDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 110 PM CDT MON SEP 19 2005 .DISCUSSION... THE ATMOSPHERE APPEARS TO BE CAPPED...WITH LAPS DATA SHOWING CINH VALUES LESS THAN -50 J/KG. ONLY A FEW LIGHT SHOWERS OR SPRINKLES NOTED MOVING TOWARD SW ILLINOIS...AND WEAKENING. NOT THAT MUCH IN THE WAY OF CLOUD COVER EITHER. STILL SUNNY OVER SRN SECTIONS. PARTLY CLOUDY NORTH. MAIN FORECAST CHALLENGE FOR TONIGHT...IS HOW HIGH TO GO WITH POPS. ETA/NAM IN REASONABLE AGREEMENT MOVING COLD FRONT THROUGH THE FA TONIGHT. THE MODELS CONTINUE TO SHOW DEEPEST MOISTURE OVER OUR E/NE COUNTIES INCLUDING SE IL/SW IN AND NW KY. WILL HAVE LOW END LIKELY POPS THERE...AND CHANCE POPS EVERY WHERE ELSE. SOUTHERN SECTIONS OF THE FA MAY NOT SEE MUCH UNTIL AFTER MIDNIGHT...UNLESS SOMETHING CAN POP SOMEWHERE IN THE HEAT OF THIS AFTERNOON...WHICH DOES NOT APPEAR TOO LIKELY...GIVEN THE CAP STRENGTH...AND LACK OF SFC OR UPPER LEVEL TRIGGER. NONE THE LESS...WE WILL CONTINUE TO MONITOR. WILL AGGRESSIVELY END POPS FROM NORTH TO SOUTH ON TUESDAY...AS DEEP LAYER DRYING PUSHES SOUTH IN THE WAKE OF THE FRONT. THE AREA WILL THEN BE UNDER THE INFLUENCE OF WEAK HIGH PRESSURE THROUGH THE MID AND LATE WEEK PERIOD. SO WE WILL CONTINUE WITH OUR DRY FORECAST. FOCUS TURNS TO RITA OVER THE WEEKEND. GFS HAS BEEN PRETTY CONSISTENT BRINGING RITA ON TO THE SE TX COAST MIDDAY SATURDAY...AND THEN MOVG ITS REMNANTS NNE ACROSS THE LOWER MISSISSIPPI VALLEY REGION INTO SUNDAY. BASED ON THE CONSISTENT SIGNAL IN THE GFS...WILL KEEP IT DRY THROUGH SATURDAY NIGHT...THEN INTRODUCE SHRA/TSRA INTO THE FORECAST SUNDAY. WILL KEEP THE CHANCE GOING THROUGH MONDAY AS THE GFS MOVES THE H7 LOW OVHD MONDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CN
Hazardous weather outlook, Sep 19, 3:00 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT MON SEP 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 300 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS AS THE FRONT MOVES THROUGH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF A LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. THE MAIN HAZARD WILL BE STRONG WINDS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE STORMS. ISOLATED 2 INCH RAIN AMOUNTS ARE A POSSIBILITY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED...ESPECIALLY IN THE SLIGHT RISK AREA.
In the hours before
Special weather statement, Sep 19, 9:49 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 949 PM CDT MON SEP 19 2005 ILZ075>078-082-083-200345- EDWARDS IL-HAMILTON IL-JEFFERSON IL-WABASH IL-WAYNE IL-WHITE IL- 949 PM CDT MON SEP 19 2005 STRONG THUNDERSTORMS WITH WIND GUSTS NEAR 50 MPH MOVING INTO THE REGION... AT 945 PM...DOPPLER WEATHER RADAR AND SURFACE REPORTS INDICATED VERY STRONG THUNDERSTORMS MOVING SOUTHEAST INTO WAYNE AND JEFFERSON COUNTIES IN SOUTHERN ILLINOIS. IN ADDITION TO STRONG WINDS AROUND 50 MPH...VERY HEAVY RAIN AND FREQUENT DEADLY LIGHTNING WERE ALSO ACCOMPANYING THE STORMS. THE STORMS WILL MOVE RAPIDLY SOUTHEAST AT 45 MPH DURING THE NEXT HOUR OR SO...AND AFFECT LOCATIONS NEAR FAIRFIELD AND MOUNT VERNON BY AROUND 10 PM. THE STORMS WILL AFFECT GRAYVILLE AND CARMI BETWEEN 1030 PM AND 11 PM. GM
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 12:08 AM CDT | Flash Flood Warning | PAH | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.